Alert archive / California / Wind Advisories in 2013
Wind Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 7, 2013, 2:40 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 7, 2013, 8:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2013, 2:40 AM PST (10:40 UTC)
- In effect from
- Feb 7, 2013, 8:00 PM PST
- Expired
- Feb 8, 2013, 8:42 PM PST
- In force
- 25 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS76 KSGX 071040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 240 AM PST THU FEB 7 2013 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING... .A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE RIDGE TOPS...THE DESERT SLOPES...AND THROUGH AND BELOW THE FAVORED CANYONS AND PASSES...WITH GUSTS UP TO 55 MPH POSSIBLE. CAZ055-056-058-060>062-072200- /O.NEW.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 240 AM PST THU FEB 7 2013 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST FRIDAY. * WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. LOCAL GUSTS UP TO 55 MPH POSSIBLE IN THE FAVORED LOCATIONS NEAR THE BANNING PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. * VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE DESERTS. LOCALLY NEAR A QUARTER MILE IN BLOWING SNOW IN THE MOUNTAINS ON FRIDAY AND FRIDAY EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
7 follow-up statements
026 WWUS76 KSGX 071320 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PST THU FEB 7 2013 ...AREAS OF FOG IN THE INLAND EMPIRE THIS MORNING... ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING... .A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE RIDGE TOPS...THE DESERT SLOPES...AND THROUGH AND BELOW THE FAVORED CANYONS AND PASSES...WITH GUSTS UP TO 55 MPH POSSIBLE. CAZ048-071700- /O.NEW.KSGX.FG.Y.0004.130207T1320Z-130207T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 520 AM PST THU FEB 7 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * LOCATION...INLAND EMPIRE...MAINLY ALONG INTERSTATES 15 AND 215 AS WELL AS ALONG HIGHWAYS 71 AND 91. * VISIBILITY...A QUARTER MILE OR LESS AT TIMES. * IMPACTS...MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING DENSE FOG. VISIBILITY CAN SUDDENLY DROP TO NEAR ZERO. REDUCE SPEED AND USE LOW BEAM HEADLIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ055-056-058-060>062-072130- /O.CON.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 520 AM PST THU FEB 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST FRIDAY... * WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. LOCAL GUSTS UP TO 55 MPH POSSIBLE IN THE FAVORED LOCATIONS NEAR THE BANNING PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. * VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE DESERTS. LOCALLY NEAR A QUARTER MILE IN BLOWING SNOW IN THE MOUNTAINS ON FRIDAY AND FRIDAY EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
814 WWUS76 KSGX 071710 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 910 AM PST THU FEB 7 2013 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING... .A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE RIDGE TOPS...THE DESERT SLOPES...AND THROUGH AND BELOW THE FAVORED CANYONS AND PASSES...WITH GUSTS UP TO 55 MPH POSSIBLE. CAZ048-071815- /O.EXP.KSGX.FG.Y.0004.000000T0000Z-130207T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 910 AM PST THU FEB 7 2013 ...DENSE FOG ADVISORY HAS EXPIRED... AREAS OF DENSE FOG WILL BE LIFTING THROUGH 10 AM THIS MORNING. $$ CAZ055-056-058-060>062-080115- /O.CON.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 910 AM PST THU FEB 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM PST FRIDAY... * WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH. LOCAL GUSTS UP TO 55 MPH POSSIBLE IN THE FAVORED LOCATIONS NEAR THE BANNING PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. * VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE DESERTS. LOCALLY NEAR A QUARTER MILE IN BLOWING SNOW IN THE MOUNTAINS ON FRIDAY AND FRIDAY EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
042 WWUS76 KSGX 071959 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1159 AM PST THU FEB 7 2013 ...GUSTY WEST WINDS WILL DEVELOP IN THE DESERTS OVERNIGHT... .A COLD TROUGH OF LOW PRESSURE WILL SLOWLY SAG OVER SOUTHERN CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WESTERLY WINDS TO THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE DESERT SLOPES...AND THROUGH AND BELOW THE FAVORED PASSES. GUSTS UP TO 55 MPH ARE POSSIBLE. CAZ055-056-058-072100- /O.CAN.KSGX.WI.Y.0007.130208T0400Z-130209T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1159 AM PST THU FEB 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. A WINTER STORM WARNING HAS BEEN ISSUED TO COVER THE WINDY CONDITIONS. $$ CAZ061-062-080400- /O.EXT.KSGX.WI.Y.0007.130208T1100Z-130209T1100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1159 AM PST THU FEB 7 2013 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST SATURDAY. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. * VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-080400- /O.EXT.KSGX.WI.Y.0007.130208T1100Z-130209T0200Z/ APPLE AND LUCERNE VALLEYS- 1159 AM PST THU FEB 7 2013 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 6 PM PST FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...ALONG THE MOUNTAIN RIDGE TOPS AND THE DESERT SLOPES AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. * VISIBILITY...LOCALLY NEAR A QUARTER MILE IN BLOWING DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
949 WWUS76 KSGX 080339 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 739 PM PST THU FEB 7 2013 ...GUSTY WEST WINDS WILL DEVELOP IN THE DESERTS OVERNIGHT... .A COLD LOW PRESSURE SYSTEM WILL MOVE OVER SOUTHERN CALIFORNIA TONIGHT AND FRIDAY...BRINGING GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE ALONG THE DESERT SLOPES OF THE MOUNTAINS AND THROUGH AND BELOW THE FAVORED PASSES. GUSTS UP TO 55 MPH ARE POSSIBLE. CAZ061-062-081300- /O.CON.KSGX.WI.Y.0007.130208T1100Z-130209T1100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 739 PM PST THU FEB 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM PST SATURDAY... * TIMING...TONIGHT THROUGH EARLY SATURDAY MORNING. * WINDS...WINDS WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * LOCATION...NEAR THE FOOTHILLS OF THE MOUNTAINS...AS WELL AS BELOW THE FAVORED CANYONS AND PASSES. * VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-081300- /O.CON.KSGX.WI.Y.0007.130208T1100Z-130209T0200Z/ APPLE AND LUCERNE VALLEYS- 739 PM PST THU FEB 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM PST FRIDAY... * TIMING...TONIGHT THROUGH FRIDAY EVENING. * WINDS...WINDS SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...NEAR THE FOOTHILLS OF THE MOUNTAINS AS WELL AS THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. * VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
510 WWUS76 KSGX 081105 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 305 AM PST FRI FEB 8 2013 ...GUSTY WEST WINDS WILL CONTINUE IN THE DESERTS THROUGH TONIGHT... .A VERY COLD LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OVER SOUTHERN CALIFORNIA TODAY AND TONIGHT...BRINGING GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. ALTHOUGH THE STRONGEST WINDS WILL BE ALONG THE DESERT SLOPES OF THE MOUNTAINS AND THROUGH AND BELOW THE FAVORED PASSES...GUSTY WINDS WILL BE POSSIBLE ACROSS ALL AREAS. GUSTS UP TO 55 MPH ARE POSSIBLE. CAZ060-082000- /O.EXT.KSGX.WI.Y.0007.000000T0000Z-130208T2000Z/ APPLE AND LUCERNE VALLEYS- 305 AM PST FRI FEB 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. * TIMING...THROUGH NOON PST TODAY. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 30 MPH...WITH GUSTS TO 50 MPH. * LOCATION...APPLE AND LUCERNE VALLEYS. * VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...THESE GUSTY WEST WINDS WILL CONTINUE THROUGH THIS EVENING...BUT ARE NOW COVERED IN THE WINTER WEATHER ADVISORY STARTING AT NOON PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-062-082200- /O.CON.KSGX.WI.Y.0007.000000T0000Z-130209T1100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 305 AM PST FRI FEB 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SATURDAY. * TIMING...TODAY THROUGH EARLY SATURDAY MORNING. * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH. * LOCATION...COACHELLA VALLEY AND THE SAN DIEGO COUNTY DESERTS. * VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
820 WWUS76 KSGX 082104 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 104 PM PST FRI FEB 8 2013 ...GUSTY WESTERLY WINDS WILL CONTINUE THROUGH TONIGHT... .A VERY COLD LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHERN CALIFORNIA TONIGHT...CONTINUING GUSTY WESTERLY WINDS IN THE DESERTS. THE STRONGEST WINDS WILL BE ALONG THE DESERT SLOPES OF THE MOUNTAINS AND THROUGH AND BELOW THE FAVORED PASSES. GUSTS UP TO 50 MPH ARE POSSIBLE. CAZ061-062-090530- /O.CON.KSGX.WI.Y.0007.000000T0000Z-130209T1100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 104 PM PST FRI FEB 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. * TIMING...THROUGH EARLY SATURDAY MORNING. * WINDS...WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50 MPH. * LOCATION...HIGHEST GUSTS NEAR AND ALONG THE DESERT SLOPES. * VISIBILITY...LOCALLY DOWN TO ONE MILE OR LESS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
964 WWUS76 KSGX 090442 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 842 PM PST FRI FEB 8 2013 CAZ061-062-090545- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-130209T1100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 842 PM PST FRI FEB 8 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH THE PASSES AND NEAR THE DESERT FOOTHILLS THIS EVENING. HOWEVER...WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO WEAKEN OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:00 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 6, 9:00 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST WED FEB 6 2013 .SYNOPSIS... SOME LOW CLOUDS RETURNING TO THE COASTAL AREAS BY EARLY THURSDAY MORNING. OTHERWISE...FAIR WITH MILD TEMPERATURES THROUGH THURSDAY. A COLD PACIFIC STORM WILL THEN MOVE INTO SOUTHERN CALIFORNIA...BRINGING RAIN AND SHOWERS...MOUNTAIN SNOW...AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION FOR LATE THURSDAY NIGHT THROUGH SATURDAY. STRONG AND GUSTY WEST WINDS WILL ALSO LIKELY DEVELOP IN THE MOUNTAINS AND DESERTS. A FEW SHOWERS MAY LINGER INTO SUNDAY. A VERY GRADUAL WARMING TREND IS EXPECTED TO BEGIN MONDAY...BUT TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH MOST OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A TRANSITORY UPPER LEVEL RIDGE AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM AND ACCOMPANIED BY WEAK OFFSHORE FLOW HAS RESULTED IN ALMOST COMPLETE CLEARING OF THE LOW CLOUDS BY LATE AFTERNOON. SOME LOW CLOUDS COULD FORM AGAIN TONIGHT INTO THU MORNING BUT IF THEY DO...THEY WILL MOST LIKELY NOT BE AS EXTENSIVE AS IN THE PAST FEW DAYS. MOSTLY FAIR AND MILD ON THU AHEAD OF A PACIFIC STORM APPROACHING FROM THE NW. THE COLD PACIFIC STORM SYSTEM CURRENTLY OVER THE GULF OF ALASKA WILL MOVE INTO THE PACIFIC NORTHWEST ON THU THEN ACROSS CENTRAL CALIFORNIA AND INTO NEVADA ON FRI. THE ASSOCIATED COLD FRONT IS EXPECTED TO MOVE THROUGH SOCAL ON FRI. THIS WILL BRING COLD AND UNSETTLED WEATHER TO SOCAL FOR LATE THU NIGHT THROUGH MOST OF THE WEEKEND. PRECIP WILL MOVE INTO THE REGION FROM THE NW LATE THU NIGHT AND CONTINUE THROUGH SAT...WITH SHOWERS POSSIBLY LINGERING INTO SUNDAY. WE CAN EXPECT PERIODS OF RAIN AND SHOWERS WITH SNOW IN THE MTNS. TSTMS COULD DEVELOP FRI AFTERNOON/EVENING AS THE COLDEST AIR MOVES IN ALOFT. PRECIP TOTALS COULD RANGE FROM ONE QUARTER TO ONE HALF INCH IN THE COASTAL AREAS AND VALLEYS...ONE HALF TO LOCALLY NEAR ONE INCH IN THE MOUNTAINS AND LESS THAN TWO TENTHS OF AN INCH IN THE DESERTS. SNOW LEVELS WILL START OUT AROUND 5000 TO 6000 FEET LATE THURSDAY NIGHT...FALLING TO BETWEEN 2500 TO 3000 FEET BY FRIDAY NIGHT AND EARLY SATURDAY. LOCAL SNOW LEVELS NEAR 2000 FEET WILL BE POSSIBLE DURING SHOWERS. THREE TO SIX INCHES OF SNOW IS POSSIBLE ABOVE 4000 FEET...WITH LOCAL AMOUNTS OF SIX TO NINE INCHES...MAINLY ABOVE 6000 FEET. LOCAL SNOWFALL OF LESS THAN TWO INCHES IS EXPECTED IN THE UPPER DESERTS...MAINLY NEAR THE SLOPES OF THE SAN BERNARDINO MTNS. LOCAL AMOUNTS OF LESS THAN TWO INCHES ARE ALSO POSSIBLE ALONG THE COASTAL FOOTHILLS OF THE MOUNTAINS LATE FRIDAY NIGHT AND EARLY SATURDAY AS THE SNOW LEVELS LOWER TO NEAR 2000 FT. SOUTHWEST TO WEST WINDS WILL INCREASE OVER THE MOUNTAINS AND DESERTS THURSDAY NIGHT AND FRIDAY. THE WINDS WILL PEAK FRI MORNING WITH GUSTS UP TO 65 MPH...MAINLY NEAR RIDGE TOPS AND ALONG AND NEAR DESERT MOUNTAIN SLOPES...THEN STEADILY WEAKEN THROUGH SAT. PRECIP WILL TAPER OFF SAT AND SUN...WITH LINGERING SHOWERS POSSIBLE ON SUN AS A SHORTWAVE TROUGH MOVES INTO THE BASE OF THE MEAN TROUGH FROM THE NORTH. DRIER CONDITIONS FOR MON THROUGH FRI WITH A GRADUAL WARMING TREND AS AN UPPER LEVEL RIDGE BUILDS OVER THE WRN PAC. HOWEVER...DAYTIME TEMPS WILL REMAIN BELOW NORMAL THROUGH THE PERIOD...WITH PATCHY FROST POSSIBLE IN THE INLAND VALLEYS DURING THE LATE NIGHT AND EARLY MORNING HOURS. && .AVIATION... 070415...COAST/VALLEYS...GENERALLY CLEAR THROUGH 07Z. AFT 07Z SCT-BKN STRATUS WITH BASES 1800-2500 MSL FT AND TOPS 3000 MSL INCREASING IN COVERAGE THROUGH 17Z. AREAS OF 3-5SM BR IN THE INLAND VALLEYS FM 12Z-17Z. FM 17-23Z...SCT STRATOCUMULUS WITH BASES 2000-2500 FEET BECOMING LOCALLY BROKEN THROUGH 23Z. MTNS/DESERTS...UNRESTRICTED VIS AND SKC THROUGH THURSDAY AFTERNOON. && .MARINE... A LOW PRESSURE TROUGH WILL MOVE THROUGH SOUTHERN CALIFORNIA THURSDAY NIGHT THROUGH SATURDAY BRINGING GUSTY WINDS AND SHOWERS. WINDS WILL INCREASE TO 15-25 KT FRIDAY WITH GUSTS TO 30 KT...HIGHEST IN THE OUTER WATERS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT. A 7-8 FT/14 SECOND WEST-NORTHWEST SWELL ARRIVING TONIGHT WILL CONTINUE THROUGH SATURDAY. THIS LONGER PERIOD SWELL COMBINED WITH STEEP SHORT PERIOD WIND WAVES WILL RESULT IN HAZARDOUS BOATING CONDITIONS. COMBINED SEAS OF 7-10 FEET ARE EXPECTED IN THE OUTER WATERS FRIDAY...AND FROM 4-7 IN THE INNER WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED AS THE STORM NEARS. THE ELEVATED SWELL AND SURF COULD ALSO COMBINE WITH ASTRONOMICAL HIGH TIDES TO PRODUCE MINOR COASTAL FLOODING DURING THE MID-MORNING HOURS FRIDAY AND SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...MGM
Hazardous weather outlook, Feb 6, 4:00 AM PST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST WED FEB 6 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-071200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST WED FEB 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...PATCHY FOG AND DRIZZLE WILL BE POSSIBLE ALONG AND WEST OF THE MOUNTAINS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR LATE THURSDAY NIGHT THROUGH SUNDAY...A COLD AND DEEP PACIFIC SYSTEM WILL BRING A SERIES OF DISTURBANCES ACROSS SOUTHERN CALIFORNIA. AS A RESULT...MUCH COLDER WEATHER WILL PREVAIL...WITH PERIODS OF SHOWERS AND LOWER ELEVATION SNOW SHOWERS POSSIBLE. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY ON LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN...AND WATER SPOUTS. SNOW LEVELS WILL FALL FROM BETWEEN 5000 AND 6000 FEET ON THURSDAY NIGHT TO BETWEEN 2500 AND 3500 FEET BY FRIDAY AFTERNOON...AND REMAIN BETWEEN 3000 AND 4000 FEET THROUGH THE WEEKEND. LOCALLY LOWER SNOW LEVELS MAY BE POSSIBLE LATE FRIDAY AND SATURDAY. STRONG AND GUSTY WINDS WILL ALSO BE POSSIBLE IN THE MOUNTAINS AND DESERTS STARTING LATE THURSDAY NIGHT THROUGH FRIDAY...WITH LOCAL GUSTS TO 65 MPH. SUNDAY NIGHT THROUGH TUESDAY...ALTHOUGH DRIER CONDITIONS WILL DEVELOP...COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE...WITH PATCHY FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PALMER
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:02 AM PST | Small Craft Advisory | SGX | 54 hr | |
| Feb 7, 2:40 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 9 hr |
| Feb 7, 5:20 AM PST | Dense Fog Advisory | SGX | Riverside, San Bernardino | 4 hr |
| Feb 7, 11:58 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 39 hr |
| Feb 7, 12:18 PM PST | Coastal Flood Advisory | SGX | San Diego | 45 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.